Lipitor side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

InSoFla
Veteran Member


Date Joined Jan 2011
Total Posts : 4691
   Posted 7/14/2011 9:23 AM (GMT -6)   
A good friend is taking Lipitor for high cholesterol. He has lots of heart problems, syncope, etc....
Anyway, he's been taking lipitor 20 mg for several years now, and his cardiologist suggested he add 500mg of Slo-Niacin as a way to regulate more effectively his high cholesterol and high triglycerides. Seemed to be working and then he had him double up the Slo-Niacin to 1000 mg per day.
 
And that's when it all unraveled. He started getting terrible joint and bone and muscles pains that made walking even a few feet unbearable. So he's stopped all niacin and lipitor currently - to get some relief from the constant pain.
 
And he's beeen battling with tinnitus problems for a few years too.
 
Here are my questions:
1) Could the lipitor have caused the tinnitus?
2) How long does it  take if you stop lipitor and niacin, for the muscle joint bone pains to go away? 
 
Thanks for your help.
Dx with UC in Sept. 2010.Tried various Mesalamine enemas/suppos/pills with Prednisone for several rounds without any help.Diet consists of mostly only protein: protein shakes w/almond milk, Liquid Minerals& Vitamins,Maca powder,L-Glutamine 15g, D-Ribose 5g, chia seeds,5-Loxin.VSL#3,K2,VIt. D3 100,000 IU every 10 days.Canasa suppos. as maintenance. But Transdermal LDN is working!!

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4978
   Posted 7/14/2011 11:17 AM (GMT -6)   
I get tinnitus from Lipitor.
Alcie
 
 

InSoFla
Veteran Member


Date Joined Jan 2011
Total Posts : 4691
   Posted 7/14/2011 12:38 PM (GMT -6)   
Have you stopped taking Lipitor and if so, did the Tinnitus go away?  After how long?
 
Thanks.
Dx with UC in Sept. 2010.Tried various Mesalamine enemas/suppos/pills with Prednisone for several rounds without any help.Diet consists of mostly only protein: protein shakes w/almond milk, Liquid Minerals& Vitamins,Maca powder,L-Glutamine 15g, D-Ribose 5g, chia seeds,5-Loxin.VSL#3,K2,VIt. D3 100,000 IU every 10 days.Canasa suppos. as maintenance. But Transdermal LDN is working!!

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4978
   Posted 7/16/2011 7:26 AM (GMT -6)   
I switched to Crestor, take a much lower dose of that which works better. I only take it 3 days a week, and those are the days I get tinnitus now.
Alcie
 
 

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4978
   Posted 7/16/2011 7:29 AM (GMT -6)   
PS: The muscle pain is serious, could be degenerating muscles. You NEED regular blood tests when you are on statins.
Alcie
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, April 21, 2018 7:24 AM (GMT -6)
There are a total of 2,953,871 posts in 324,050 threads.
View Active Threads


Who's Online
This forum has 162117 registered members. Please welcome our newest member, Lynn5406.
345 Guest(s), 8 Registered Member(s) are currently online.  Details
RedEye, 07kr5, Annastazya, Burjou, Saipan Paradise, OriolCarol, kit49, straydog